Alert archive / California / Frost Advisories in 2011
Frost Advisory 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Feb 27, 2011, 2:10 PM PST for Los Angeles County, California. It took effect at Feb 28, 2011, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 2:10 PM PST (22:10 UTC)
- In effect from
- Feb 28, 2011, 3:00 AM PST
- Expired
- Feb 28, 2011, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011 WWUS76 KLOX 272210 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 210 PM PST SUN FEB 27 2011 ...FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF SOUTHWEST CALIFORNIA LATER TONIGHT AND EARLY MONDAY... .A VERY COLD AIR MASS LINGERS OVER SOUTHWEST CALIFORNIA IN THE WAKE OF SATURDAYS STORM SYSTEM. IN FACT...SOME AREAS TONIGHT WILL BE COLDER THAN THIS MORNING DUE TO DECREASING NORTHERLY WINDS. THE COLDEST TEMPERATURES ACROSS THE VALLEYS WILL BE IN THE OJAI AREA AS WELL AS THE WESTERN PORTION OF THE SAN FERNANDO VALLEY WHERE TEMPERATURES COULD FALL TO THE MID TO UPPER 20S. CAZ044-045-088-547-548-280615- /O.NEW.KLOX.FR.Y.0003.110228T1100Z-110228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 210 PM PST SUN FEB 27 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY. * TEMPERATURE: TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING LATE TONIGHT. TEMPERATURES AS LOW AS 26 TO 28 DEGREES ARE POSSIBLE IN THE COLDEST SPOTS...WITH MOST AREAS BOTTOMING OUT BETWEEN 30 AND 34 DEGREES. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES. GROWERS AND OTHER AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT TENDER VEGETATION FROM SUBFREEZING TEMPERATURES. VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. && $$ CAZ039-280615- /O.NEW.KLOX.FR.Y.0003.110228T1100Z-110228T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 210 PM PST SUN FEB 27 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY. * TEMPERATURE: TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING LATE TONIGHT. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES. GROWERS AND OTHER AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT TENDER VEGETATION FROM SUBFREEZING TEMPERATURES. VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. && $$ WOFFORD
2 follow-up statements
574 WWUS76 KLOX 280549 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 949 PM PST SUN FEB 27 2011 ...FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF SOUTHWEST CALIFORNIA LATER TONIGHT AND EARLY MONDAY... .A VERY COLD AIR MASS LINGERS OVER SOUTHWEST CALIFORNIA IN THE WAKE OF SATURDAYS STORM SYSTEM. IN FACT...SOME AREAS TONIGHT WILL BE COLDER THAN THIS MORNING DUE TO DECREASING NORTHERLY WINDS. THE COLDEST TEMPERATURES ACROSS THE VALLEYS WILL BE IN THE OJAI AREA AS WELL AS THE WESTERN PORTION OF THE SAN FERNANDO VALLEY WHERE TEMPERATURES COULD FALL TO THE MID TO UPPER 20S. CAZ044-045-088-547-548-281700- /O.CON.KLOX.FR.Y.0003.110228T1100Z-110228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 949 PM PST SUN FEB 27 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY. * TEMPERATURE: TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING LATE TONIGHT. TEMPERATURES AS LOW AS 26 TO 28 DEGREES ARE POSSIBLE IN THE COLDEST SPOTS...WITH MOST AREAS BOTTOMING OUT BETWEEN 30 AND 34 DEGREES. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES. GROWERS AND OTHER AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT TENDER VEGETATION FROM SUBFREEZING TEMPERATURES. VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. && $$ CAZ039-281700- /O.CON.KLOX.FR.Y.0003.110228T1100Z-110228T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 949 PM PST SUN FEB 27 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY. * TEMPERATURE: TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING LATE TONIGHT. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES. GROWERS AND OTHER AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT TENDER VEGETATION FROM SUBFREEZING TEMPERATURES. VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. && $$
748 WWUS76 KLOX 281654 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 AM PST MON FEB 28 2011 ...THE FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING... .COOL NIGHTS ARE STILL POSSIBLE TONIGHT AND TUESDAY NIGHT BUT WIDESPREAD FROST IS NOT EXPECTED AT THIS TIME. CAZ044-045-088-547-548-281800- /O.EXP.KLOX.FR.Y.0003.000000T0000Z-110228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 854 AM PST MON FEB 28 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. * TEMPERATURE: THE TEMPERATURE IS EXPECTED TO RISE ABOVE 32 DEGREES. * IMPACTS: NO IMPACTS ARE EXPECTED. $$ CAZ039-281800- /O.EXP.KLOX.FR.Y.0003.000000T0000Z-110228T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 854 AM PST MON FEB 28 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. * TEMPERATURE: THE TEMPERATURE IS EXPECTED TO RISE ABOVE 32 DEGREES. * IMPACTS: NO IMPACTS ARE EXPECTED. $$ SWEET
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Feb 27, 1:40 PM PST, 30 minutes earlier.
Area forecast discussion, Feb 27, 1:40 PM PST, 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 140 PM PST SUN FEB 27 2011 .SYNOPSIS... FAIR SKIES WITH A SLIGHT WARMING TREND IS FORECASTED FROM SUNDAY INTO TUESDAY AS HIGH PRESSURE ARRIVES. THE APPROACH OF A COLD FRONT BY TUESDAY NIGHT WILL BRING THE NEXT CHANCE OF PRECIPITATION AROUND MIDWEEK. A HIGH PRESSURE AREA ADVANCES FROM THE SOUTHWEST BY FRIDAY AND WILL BRING FAIR AND WARMER WEATHER FOR THE END OF THE WEEK. && .SHORT TERM (TODAY-WED)...SUNNY BUT COOL DAY TODAY WITH HIGHS AVERAGING 10-15 DEGREES BELOW NORMAL. AIR MASS IS VERY DRY SO DESPITE DECENT WARMING IN THE HIGHER LEVELS OF THE ATMOSPHERE THE LOWER LEVELS REMAIN QUITE COLD AND THE LACK OF ANY SIGNIFICANT WIND TONIGHT WILL ALLOW TEMPERATURES TO AGAIN DROP BELOW FREEZING IN MANY AREAS. IN FACT, MANY AREAS WILL BE COLDER TONIGHT BECAUSE WE DID HAVE SOME WIND MODIFICATION EARLY THIS MORNING THAT KEPT THE USUALLY COLD AREAS LIKE OJAI AND WOODLAND HILLS WARMER. SO ANOTHER FROST ADVISORY WILL BE IN EFFECT FOR THE LA/VENTURA COUNTY VALLEYS AS WELL AS THE SBA COUNTY SOUTH COAST. COULD SEE A COUPLE OF THOSE AREAS DROP TO AROUND 26 EARLY MONDAY BUT FOR THE MOST PART LOOK FOR LOWS TO BE IN THE HIGH 20S TO LOW 30S. THAT'S REALLY THE ONLY WEATHER STORY FOR THE NEXT COUPLE DAYS. CLEAR/DRY WEATHER EXPECTED THROUGH TUESDAY NIGHT. WE WILL SEE AN INCREASE IN HIGH CLOUDS ACROSS THE AREA TUESDAY AHEAD OF OUR NEXT WEATHER SYSTEM, OTHERWISE NICE WEATHER WITH HIGHS WARMING A COUPLE DEGREES EACH DAY. 12Z AND 18Z MODELS, ESPECIALLY THE NAM, STARTING TO RAMP UP THE MID WEEK SYSTEM A LITTLE BIT. STILL NOT SHOWING A LOT OF ENERGY LEFT TO SURVIVE TOO WELL EAST AND SOUTH OF SBA COUNTY, BUT NORTH AND WEST OF THERE IT'S A GOOD BET WE'LL SEE RAIN ON WEDNESDAY. SOME DECENT WEST/SOUTHWEST FLOW AT LOWER LEVELS WILL GENERATE OROGAPHIC LIFT NORTH OF PT CONCEPTION, AND THERE IS A SOLID 140 KT JET DRIVING IT ONSHORE, BUT PVA IS MINIMAL AND HEIGHTS STAY PRETTY HIGH. SO OVERALL NOT A MAJOR STORM BY ANY MEANS, BUT ENOUGH TO BRING A RETURN OF WET WEATHER AT LEAST TO SLO/SBA COUNTIES, AND IF CURRENT MODEL TRENDS CONTINUE, LIKELY TO LA/VENTURA COUNTIES AS WELL BY LATE WEDNESDAY. .LONG TERM (THU-SUN)...AM LEAVING IN LOW POPS UP NORTH FOR THU MAINLY DUE TO UNCERTAINTY ON TIMING THE MID WEEK SYSTEM. OTHERWISE, IMPROVIN WEATHER THROUGH SAT WITH AN UPPER RIDGE PUSHING UP FROM THE SOUTH AND LIKELY BRINGING HIGH TEMPS BACK TO NORMAL AND EVEN SLIGHTLY ABOVE NORMAL FOR THE FIRST TIME SINCE MID FEB. THE RIDGE IS EXPECTED TO WEAKEN LATE SAT AND SUNDAY AND ALLOW A WEAK SYSTEM TO BRUSH THE CENTRAL COAST. INTRODUCED A SLIGHT CHANCE OF RAIN N OF PT CONCEPTION SUNDAY BUT LEFT IT DRY BUT SLIGHTLY COOLER DOWN SOUTH. && .AVIATION...27/1757Z. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD AT ALL TERMINALS. NO WIND ISSUES ARE EXPECTED AT THIS TIME. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH ANY EAST WINDS THIS MORNING REMAINING LESS THAN 10 KNOTS. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH NO WIND ISSUES. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...WOFFORD AVIATION...HALL SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 27, 9:05 AM PST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 AM PST SUN FEB 27 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-281400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 905 AM PST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:35 PM PST | Winter Weather Advisory | LOX | 4 hr | |
| Feb 26, 8:53 PM PST | Wind Advisory | LOX | 12 hr |
Nearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.